Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 280, NWS Jackson, MS

July 2, 2014Kemper County, Lauderdale County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 2, 2014, 6:23 PM CDT for Kemper County, Lauderdale County, Mississippi. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2014, 6:23 PM CDT (23:23 UTC)
Expired
Jul 2, 2014, 6:49 PM CDT
In force
26 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kemper County, MS, Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 149 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 6:27 PM CDTTSTM WND DMG5 Ese Marion, MSTREE DOWN ALONG I-20

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2402 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

369 
WUUS54 KJAN 022323
SVRJAN
MSC069-075-030000-
/O.NEW.KJAN.SV.W.0280.140702T2323Z-140703T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
623 PM CDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  EASTERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 700 PM CDT

* AT 623 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM TAMOLA TO TOOMSUBA...AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  KEWANEE AROUND 630 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3265 8838 3258 8838 3258 8839 3244 8839
      3244 8840 3236 8841 3231 8865 3269 8857
      3273 8837 3265 8837
TIME...MOT...LOC 2323Z 259DEG 21KT 3262 8848 3244 8851

HAIL...1.00IN
WIND...60MPH

$$

CME
2 follow-up statements
753 
WWUS54 KJAN 022340
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
640 PM CDT WED JUL 2 2014

MSC069-022350-
/O.CAN.KJAN.SV.W.0280.000000T0000Z-140703T0000Z/
KEMPER MS-
640 PM CDT WED JUL 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KEMPER COUNTY IS
CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3236 8841 3233 8859 3257 8855 3257 8839
      3248 8839 3246 8839 3244 8839 3244 8840
TIME...MOT...LOC 2340Z 276DEG 23KT 3247 8841

$$

MSC075-030000-
/O.CON.KJAN.SV.W.0280.000000T0000Z-140703T0000Z/
LAUDERDALE MS-
640 PM CDT WED JUL 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LAUDERDALE COUNTY UNTIL 700 PM CDT...

AT 640 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KEWANEE...AND
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN LAUDERDALE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3236 8841 3233 8859 3257 8855 3257 8839
      3248 8839 3246 8839 3244 8839 3244 8840
TIME...MOT...LOC 2340Z 276DEG 23KT 3247 8841

HAIL...<.75IN
WIND...60MPH

$$

CME
754 
WWUS54 KJAN 022349
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
649 PM CDT WED JUL 2 2014

MSC075-022359-
/O.CAN.KJAN.SV.W.0280.000000T0000Z-140703T0000Z/
LAUDERDALE MS-
649 PM CDT WED JUL 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAUDERDALE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3236 8841 3233 8859 3257 8855 3257 8839
      3248 8839 3246 8839 3244 8839 3244 8840
TIME...MOT...LOC 2349Z 276DEG 23KT 3245 8834

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 4:38 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 2, 4:38 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT WED JUL 2 2014

...STRONG TO SEVERE STORMS POSSIBLE THIS EVENING AND RECORD LOWS
POSSIBLE THIS WEEKEND...

.SHORT TERM...WEDNESDAY NIGHT THROUGH SATURDAY MORNING...

THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS THE REGION...SOME BEING
SEVERE...AS UNSTABLE ENVIRONMENT WITH SOME S/WV LIFT/FLOW ALOFT IS
AIDING IN A FAVORABLE ENVIRONMENT FOR WET MICROBURSTS. A SEVERE
THUNDERSTORM WATCH WAS ALSO ISSUED UNTIL 9PM TONIGHT AS THIS ACTIVITY
SLOWLY PROGRESSES TO THE SE. MORE ACTIVITY IS POSSIBLE ALONG AND
AHEAD OF THE CURRENT OR ANY NEW OUTFLOW BOUNDARIES THAT DEVELOP. MORE
DIURNAL CONVECTION IS BEGINNING TO DEVELOP IN THE E AND SOME ISOLATED
SEVERE STORMS WILL BE POSSIBLE INTO THE LATE EVENING. HOWEVER...MOST
HI-RES GUIDANCE KEEPS THE ACTIVITY TO THE NW. TONIGHT...EXPECT
LINGERING STORMS INTO THE S/SE AS THE S/WV ALOFT DEPARTS AND THE
STORMS GRADUALLY PROPAGATE TO THE S. LEFT SLIGHT CHANCE POPS ALONG/S
OF THE HWY 82 CORRIDOR WITH MOST OF THE ACTIVITY ALONG/S OF I-20
UNTIL 08Z...WITH MOST LIKELY WEAKENED BEFORE THAT TIME. THE FRONT
WILL CONTINUE TO PROGRESS TO THE S OVERNIGHT AND LOWS WILL BE
SLIGHTLY COOLER IN THE N. WENT NEAR MENMOS TONIGHT...WHILE SLIGHTLY
COOLER IN THE N DUE TO DECREASING CLOUDS AND MOISTURE DECREASING.
EXPECT COOLER CONDITIONS TOMORROW AFTERNOON AS PWATS FALL FROM NEAR
1.50 INCHES TODAY TO NEAR 0.8-1.0 INCHES ON THURSDAY IN THE HWY 82
CORRIDOR. AFTERNOON HIGHS THURSDAY WILL ONLY TOP OUT IN THE UPPER 80S
IN THE N WHILE AREAS IN THE S WILL REACH THE LOW/MID 90S AS THE DRIER
AIR WILL BE SLOWER TO FILTER INTO THE S. SOME MORE SHOWERS/STORMS ARE
POSSIBLE IN THE SW DUE TO COOL AIR ALOFT AND UNSTABLE CONDITIONS WITH
VERTICAL TOTALS NEAR 26-28 DEG C. HOWEVER...WEAK FLOW ALOFT WILL ONLY
SUPPORT MAYBE AT MOST SOME STRONG STORMS. WILL KEEP OUT OF HWO FOR
NOW. WENT WITH SLIGHT CHANCE POPS IN THE SW UNTIL 02Z FRIDAY.

AS THE UPPER H5 TROUGH OVER THE NE CONUS SLOWLY SLIDES E AND
TROPICAL STORM ARTHUR BECOMES EMBEDDED IN THE MEAN FLOW ALOFT...A
STRONGER PUSH OF DRY AIR WILL BEGIN TO FILTER INTO THE N/NE PORTIONS
OF THE REGION THURSDAY NIGHT INTO FRIDAY MORNING. SOME RECORD LOW
MOISTURE VALUES WILL BEGIN TO MOVE INTO THE N/NE PORTIONS OF THE
AREA. WITH PWATS FALLING TO NEAR RECORD VALUES (~0.6 INCHES OR
LESS) AND DEWPOINTS WILL FALL INTO THE LOWER 60S...LOWS WILL ALSO BE
COOLER. SOME RECORD LOWS ARE POSSIBLE IN THE N/E. WENT NEAR MAVMOS
FOR LOWS FRIDAY...BUT WENT WARMER IN THE SW DUE TO LINGERING CLOUDS
AND DEEPER MOISTURE IN THE AREA. FRIDAY WILL BE MUCH CLEARER AS THE
H5 UPPER RIDGE OVER THE CENTRAL PLAINS SLOWLY BUILDS INTO THE REGION.
CLEAR SKIES ARE POSSIBLE WITH MAYBE SOME HIGH CLOUDS BUT TEMPERATURES
WILL ONLY REACH THE MID 80S IN THE N TO LOWER 90S IN THE S AS PWATS
FALL TO NEAR 0.7-0.9 INCHES. THE COOLEST NIGHT AND MOST POTENTIAL FOR
RECORD LOWS ARE POSSIBLE SATURDAY MORNING AS MOISTURE COULD FALL TO
RECORD LEVELS...PWATS AROUND 0.4 INCHES IN THE NE...AND DEWPOINTS
POSSIBLY IN THE LOW/MID 50S. LOWS WILL ONLY BE IN THE LOW/MID 60S IN
THE SW TO UPPER 50S IN THE NE. GREENWOOD...HATTIESBURG...AND MERIDIAN
COULD ALL TIE OR BREAK RECORD LOWS SATURDAY MORNING. WENT NEAR BLEND
OF MAV/ECS LOWS SATURDAY MORNING. RELEVANT PORTION OF PREVIOUS LONG
TERM DISCUSSION IS ATTACHED. /DC/

.LONG TERM...

SATURDAY EVENING THROUGH NEXT TUESDAY...

SATURDAY WILL BE MUCH OF THE SAME STORY WITH CONTINUED NEAR RECORD
LOW PWATS WITH AREA REMAINING UNDER NORTHERLY FLOW. BY SUNDAY
HOWEVER, THE SUBTROPICAL RIDGE BECOMES RE-ESTABLISHED WITH DEEPER SE
MOISTURE FETCH COMING OFF GULF AND SUBTLE WEAKNESSES IN OVERALL
HEIGHT/VORTICITY FIELDS WILL YIELD GREATER CHANCES FOR
ISOLATED/SCATTERED SHOWERS AND TSTORMS SOUTH OF I-20 AS SEA BREEZE
CONVERGENCE AIDS IN INITIATION. SIMILAR PATTERN WILL BE IN PLACE MON-
TUES WITH 20-40% POP FROM I-20 INCREASING SOUTHWARD TOWARDS THE COAST
AS HUMIDITY AND TEMPS RISE AGAIN. IT MAY NOT BE IMPOSSIBLE FOR SOME
STORMS TO BE STRONG WITH ELEVATED VERTICAL TOTALS NEAR 28C BUT WILL
MONITOR TRENDS.

FOR WEATHER ELEMENTS...MEXPOPS WERE GENERALLY FOLLOWED WITH SLIGHT
TWEAK TOWARDS EC OUTPUT THURSDAY WITH FRONTAL PASSAGE TIMING
DIFFERENCES. MEX TEMPS WERE MASSAGED WITH ECMOS THAT ALSO ALIGNED
WITH COOLER TRENDING RAW MODEL H925 TEMPS THROUGH SATURDAY AND
MEXMOS GENERALLY FOLLOWED SUN-TUES. /ALLEN/

&&

.AVIATION...MOSTLY VFR CONDITIONS FOR MID AFTERNOON...EXCEPT FOR SITES
AFFECTED BY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. WILL
HAVE SEVERAL CLOUDS LAYERS THROUGH THE DAY WITH LOWEST HEIGHTS
MAINLY 3 TO 4 KFT. ISOLATED SHOWERS AND STORMS WILL BE POSSIBLE
THROUGH EARLY EVENING IN ALL AREAS.  IN THESE LATTER AREAS STORMS
PRODUCING MICROBURSTS AND HIGH LEVELS OF TURBULENCE WILL BE
POSSIBLE. WINDS TODAY WILL BE FROM THE NORTHWEST...GENERALLY LESS
THAN 10 KTS AWAY FROM THUNDERSTORMS. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  91  64  88 /  21  10   4   0
MERIDIAN      71  92  61  89 /  18   8   3   0
VICKSBURG     71  90  64  89 /  21  12   8   0
HATTIESBURG   74  94  67  91 /  20  11   9   0
NATCHEZ       72  91  65  87 /  23  20  14   0
GREENVILLE    69  86  63  85 /  15   3   3   0
GREENWOOD     67  87  60  86 /  15   3   2   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DC/ALLEN/17
Hazardous weather outlook, Jul 2, 2:54 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT WED JUL 2 2014

ARZ074-075-LAZ007>009-MSZ018-019-025-026-034-046-052-056>058-
062>066-072>074-032000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-WASHINGTON-KEMPER-LAUDERDALE-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
254 PM CDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

LAZ015-016-023>026-MSZ027>033-035>045-047>051-053>055-059>061-
032000-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-
254 PM CDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...THIS AFTERNOON THROUGH TONIGHT

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
GUSTS AND HAIL UP TO QUARTER SIZE ARE POSSIBLE AHEAD OF A COLD FRONT
PUSHING DOWN FROM THE NORTH.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jul 2, 5:52 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
552 PM CDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND DMG     3 NE STARKVILLE         33.48N 88.79W
07/02/2014                   OKTIBBEHA          MS   EMERGENCY MNGR

            REPORT OF A TREE DOWN ON PAT STATION ROAD.

&&

DCOX
Special weather statement, Jul 2, 6:00 PM CDT, 23 minutes before
MSZ060-030000-
ADAMS MS-
600 PM CDT WED JUL 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT WED JUL 2 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 3 MILES WEST OF NATCHEZ AT 600 PM CDT...
MOVING SOUTHEAST AT 15 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL ADAMS COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3148 9152 3152 9152 3153 9151 3154 9144
      3159 9140 3160 9143 3159 9149 3161 9151
      3163 9148 3161 9142 3165 9139 3148 9115
      3135 9131 3133 9139
TIME...MOT...LOC 2300Z 316DEG 7KT 3154 9143

19
Local storm report, Jul 2, 6:01 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
601 PM CDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     WEST POINT              33.61N 88.64W
07/02/2014                   CLAY               MS   EMERGENCY MNGR

            A TREE AND POWER LINE DOWN.

&&

CME
Special weather statement, Jul 2, 6:06 PM CDT, 17 minutes before
LAZ024-026-030005-
CONCORDIA LA-CATAHOULA LA-
606 PM CDT WED JUL 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
606 PM CDT WED JUL 2 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES SOUTHWEST OF
FERRIDAY TO MAYNA AT 606 PM CDT...MOVING EAST AT 15 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

PEOPLE IN SOUTHERN CATAHOULA AND CONCORDIA PARISHES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3119 9168 3130 9185 3124 9197 3148 9201
      3174 9169 3175 9140 3175 9138 3163 9140
      3162 9152 3159 9140 3136 9151 3137 9152
      3143 9155 3143 9156 3141 9158 3129 9151
      3126 9165 3105 9156 3097 9166
TIME...MOT...LOC 2306Z 291DEG 14KT 3160 9157 3158 9178
          3140 9184

19
Special weather statement, Jul 2, 6:19 PM CDT, 4 minutes before
MSZ046-052-030020-
LAUDERDALE MS-KEMPER MS-
619 PM CDT WED JUL 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
619 PM CDT WED JUL 2 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 8 MILES NORTHWEST OF ELECTRIC MILLS TO 3 MILES
SOUTH OF MARION AT 619 PM CDT...MOVING EAST AT 10 MPH.

PEOPLE IN EASTERN KEMPER AND EASTERN LAUDERDALE COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3227 8842 3227 8866 3293 8866 3293 8835
      3286 8835
TIME...MOT...LOC 2319Z 271DEG 8KT 3285 8855 3259 8852
          3239 8863

MME
Local storm report, Jul 2, 6:20 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     10 W BROOKSVILLE        33.23N 88.76W
07/02/2014                   NOXUBEE            MS   EMERGENCY MNGR

            TREES DOWN.

0530 PM     LIGHTNING        MACON                   33.11N 88.56W
07/02/2014                   NOXUBEE            MS   EMERGENCY MNGR

            HOUSE STRUCK...ON FIRE.

0535 PM     TSTM WND DMG     MACON                   33.11N 88.56W
07/02/2014                   NOXUBEE            MS   EMERGENCY MNGR

            TREES DOWN IN TOWN.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 1:12 PM CDTSpecial Weather StatementJANWashington28 min
Jul 2, 1:36 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington54 min
Jul 2, 1:39 PM CDTSpecial Weather StatementJANBolivar31 min
Jul 2, 2:01 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Washington59 min
Jul 2, 2:06 PM CDTSpecial Weather StatementJANBolivar29 min
Jul 2, 2:24 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey66 min
Jul 2, 2:40 PM CDTSpecial Weather StatementJANBolivar30 min
Jul 2, 2:45 PM CDTSevere Thunderstorm WarningJANHolmes60 min
Jul 2, 2:52 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren33 min
Jul 2, 3:27 PM CDTSevere Thunderstorm WarningJANGrenada40 min
Jul 2, 3:28 PM CDTSpecial Weather StatementJANAttala47 min
Jul 2, 3:37 PM CDTSpecial Weather StatementJANHinds, Madison, Rankin, Scott58 min
Jul 2, 3:47 PM CDTSpecial Weather StatementJANMontgomery58 min
Jul 2, 4:13 PM CDTSpecial Weather StatementJANSmith32 min
Jul 2, 4:19 PM CDTSevere Thunderstorm WarningJANClarke, Jasper56 min
Jul 2, 4:20 PM CDTSevere Thunderstorm WarningJANSmith55 min
Jul 2, 4:32 PM CDTSpecial Weather StatementJANClay, Oktibbeha, Webster58 min
Jul 2, 4:53 PM CDTSevere Thunderstorm WarningJANClay51 min
Jul 2, 4:58 PM CDTSpecial Weather StatementJANNoxubee62 min
Jul 2, 5:00 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha, Winston60 min
Jul 2, 5:27 PM CDTSpecial Weather StatementJANJasper43 min
Jul 2, 5:31 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee59 min
Jul 2, 5:32 PM CDTSpecial Weather StatementJANKemper43 min
Jul 2, 5:40 PM CDTSpecial Weather StatementJANKemper45 min
Jul 2, 5:51 PM CDTSpecial Weather StatementJANLauderdale44 min
Jul 2, 6:00 PM CDTSpecial Weather StatementJANAdams60 min
Jul 2, 6:13 PM CDTSevere Thunderstorm WarningJANAdams42 min
Jul 2, 6:19 PM CDTSpecial Weather StatementJANKemper61 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.